MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326610
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One used viavalve catheter assembly with third party extension set and without needle guard assembly, sheath component and blister packaging, as well as two photos were returned for analysis.The sample and photos were visually examined for potential nonconformances.The photos displayed a used 20g viavalve catheter assembly attached to a third-party extension set with blood residue visible in the catheter assembly fluid path and blister top stock.No visible damage was noted to the catheter assembly and given the resolution of the photo, it was difficult to determine if the blood was within or outside the seal component (valve within the catheter hub), which would indicate different failure modes.Given the photos were not a magnified view of the point of leakage, complaint failure mode and root cause could not be defined with confidence based on the photos.Initial visual examination of the returned catheter assembly did not reveal any unusual conditions that would cause the complaint.Pressure testing, using a water filled syringe, of the catheter assembly indicated no evidence of leakage in the catheter tube or hub components.The sample was received with the seal component actuated.The seal component was gently removed from the catheter assembly for examination with no visible damage noted in the components¿ inner diameter/outer diameter (id/od).Based on device analysis, the complaint cannot be confirmed as a manufacturing related nonconformance and the root cause is unknown.Per instructions for use (ifu), the valve (seal) is designed to provide blood control for typical peripheral venous pressure.Venous and arterial peripheral pressures that exceed this range may result in blood leakage from the valve.The clinician should observe the valved catheter hub for any sign of leaking as the needle guard is disconnected, apply digital pressure as needed, and attach the i.V.Connector securely.Per instructions for use (ifu), patency must be established prior to use with power injectors.Use with a power injector pressure greater than 300 pounds per square inch (psi) may cause product leakage and/or damage to the product.The clinician must ensure that the injector is properly calibrated and will automatically stop at a pressure which exceeds the 300-psi maximum limit.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.This issue will be monitored, and further actions taken accordingly.
 
Event or Problem Description
It was reported that there were issues with via valve pressure limiting in "ct".It was stated that "ct" used 20g via valve for pelvis/abdomen scan and injected and 3ml/sec.During the scan it was pressure limited.The issue was discovered while in the patient during "ct" testing at the hospital.There was patient involvement, and no patient harm/adverse event reported.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20029169
Report Number1219611-2024-00037
Device Sequence Number20702012
Product Code FOZ
UDI-Device Identifier15019517078428
UDI-Public(01)15019517078428(17)260503(10)6014269
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2026
Device Catalogue Number326610
Device Lot Number6014269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown